Cancer Treatment Side Effect: Radiation Recall
Some people who have had radiation therapy develop "radiation recall" during their chemotherapy. During or shortly after certain anticancer drugs are given, the skin over an area that had received radiation turns red - a shade anywhere from light to very bright. The skin may blister and peel. This reaction may last hours or even days. Report radiation recall reactions to your doctor or nurse. You can soothe the itching and burning by:
- Placing a cool, wet compress over the affected area.
- Wearing soft, non-irritating fabrics. Women who have radiation for breast cancer following lumpectomy often find cotton bras the most comfortable.
For more information about cancer therapy side effects, and coping with them, please read the "Chemotherapy and Cancer Treatment, Coping with Side Effects" article.
SOURCE: National Cancer Institute (www.cancer.gov)
Quick GuidePancreatic Cancer Symptoms, Causes, and Treatment
Daily Health News
Subscribe to MedicineNet's Cancer Report Newsletter